Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 2, 2025, 1:57 PM MDT for Wayne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2025, 1:57 PM MDT (19:57 UTC)
- Expired
- Jul 2, 2025, 5:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Wayne County, UT
The radar
The Cedar City radar (KICX), 157 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 3081 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WGUS55 KSLC 021957
FFWSLC
UTC055-022300-
/O.NEW.KSLC.FF.W.0007.250702T1957Z-250702T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
157 PM MDT Wed Jul 2 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Western Wayne County in southern Utah, Specifically Capitol Reef
National Park...
* Until 500 PM MDT.
* At 157 PM MDT, trained weather spotters reported a flood wave in
Sulphur Creek at the Capitol Reef National Park western boundary.
Between 0.25 and 0.5 inches of rain have fallen to produce this
flood wave. Flash flooding is already occurring, and will continue
to move downstream through the Sulphur Creek Narrows within the
park.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Trained spotters reported.
IMPACT...Life threatening flash flooding of normall dry washes,
creeks, and slot canyons.
* Some locations that will experience flash flooding include...
Capitol Reef National Park and Fruita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3829 11139 3833 11138 3833 11132 3829 11118
3828 11118 3826 11135
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GM2 follow-up statements
175
WGUS75 KSLC 022154
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
354 PM MDT Wed Jul 2 2025
UTC055-022300-
/O.CON.KSLC.FF.W.0007.000000T0000Z-250702T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne UT-
354 PM MDT Wed Jul 2 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON FOR WESTERN WAYNE COUNTY, SPECIFICALLY FOR CAPITOL REEF
NATIONAL PARK...
At 354 PM MDT, trained weather spotters reported a 3 foot flood wave
with debris within upper Sulphur Creek, and this flood wave will
continue downstream to the confluence with the Fremont River where
it is expected to attenuate. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Trained spotters reported.
IMPACT...Life threatening flash flooding of normally dry washes,
creeks, and slot canyons.
Some locations that will experience flash flooding include...
Capitol Reef National Park and Fruita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3829 11139 3833 11138 3833 11132 3829 11118
3828 11118 3826 11135
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GM403
WGUS75 KSLC 022258
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
458 PM MDT Wed Jul 2 2025
UTC055-022308-
/O.EXP.KSLC.FF.W.0007.000000T0000Z-250702T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne UT-
458 PM MDT Wed Jul 2 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON FOR
WESTERN WAYNE COUNTY...
Flood waters will continue to recede in lower Sulphur Creek while
attenuating in the Fremont River. The heavy rain has ended. Flooding
is no longer expected to pose a threat. Please continue to heed
remaining road closures.
&&
LAT...LON 3829 11139 3833 11138 3833 11132 3829 11118
3828 11118 3826 11135
$$
GMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:37 AM MDT, 10 hours 20 minutes earlier.
Area forecast discussion, Jul 2, 3:37 AM MDT, 10 hours 20 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 337 AM MDT Wed Jul 2 2025 .SYNOPSIS...A monsoon surge will bring the threat of thunderstorms to much of the region through Thursday. Drier air will work into the area for Friday and continue into next weekend. && .DISCUSSION...Early morning upper air and satellite analysis indicates the persistent upper level low is finally shifting eastward into central California this morning. Precipitable water values across Utah have increased from near 0.60" 24 hours ago to 0.70-0.80". These values will continue to increase through the day, reaching around the 90-97th percentile by 00Z Thursday. The previously mentioned upper level low will be nearing the southern Sierras by this afternoon. HREF mean SBCAPE values will be around 500 J/kg or so this afternoon across portions of southern and eastern Utah, perhaps a bit lower across northern Utah. While much of eastern and far southern Utah will see deep shear at or below 10 kts (and thus slow storm motions), more significant deep layer shear values approaching 25-30kts can be found near the Nevada border. In areas with sufficient shear, the two main threats will be heavy rain and gusty winds. For the remainder of central and southern Utah, the main threat will be heavy rain and isolated flash flooding. Expect showers and thunderstorms to develop quickly near 18-20Z across nearly the entire state. The Storm Prediction Center has flagged western Utah with a marginal risk for severe thunderstorms this afternoon and evening. Looking at the max 1-hour precipitation rates across the CAMS combined with PWs in excess of the 90th percentile, some thunderstorms may support rainfall rates in excess of 0.50 inches/hour. Given this potential, increased the flash flood potential for Zion, Snow Canyon and Buckskin Gulch/Paria Canyon to "Probable" in the Flash Flood Potential product. This is a good day to plan alternate activities outside of slot canyons, normally dry washes and slickrock areas. Additionally, the Weather Prediction Center has added a marginal threat for excessive rainfall (implying at least a 15% chance of rainfall exceeding flash flood guidance within 25 miles of a point) across southern Utah through Thursday morning. As the upper level low transitions to an open wave and continues to weaken Thursday, drier air will slowly entrain into the region. While another round of convection is expected Thursday afternoon and evening, current expectation is the threat of flash flooding will be less. That said, HREF 25th to 75th percentile SBCAPE ranges from 250-1000 J/kg or so Thursday afternoon...combined with deep layer shear as high as 30-35kts. There is some potential for more organized convection Thursday afternoon and evening. Something to keep an eye on. Guidance has been inconsistent regarding the path of the upstream trough on the 4th of July...until the last few runs. While areas Salt Lake City and north have the highest potential for afternoon showers and thunderstorms, portions of western Utah will transition to gusty winds and low humidity. There is a 60-70% chance winds and humidities will reach critical fire weather conditions Friday afternoon and evening across western Utah. Please check with local officials regarding firework/fire bans and restrictions to reduce the threat of wildfire ignitions Friday afternoon and evening. Did not issue a Fire Weather Watch on this shift to allow the day shift to more closely coordinate with relevant partners. Next weekend into early next week looks to be largely dry with gradually increasing temperatures as high pressure sets up shop across the 4-Corners region. && .AVIATION...KSLC...Overall VFR conditions prevail at the terminal through the TAF period. High-based thunderstorms are expected to develop once again this afternoon, with a 30% chance to impact the terminal between 20-00z. These storms will be capable of producing gusty and erratic outflow winds between 30-40 kts in addition to lightning. Otherwise, predominant winds remain light out of the southeast this morning before transitioning to the northwest around 19z, though winds may become variable between 20-00z as outflows from nearby storms impact the terminal. .REST OF UTAH AND SOUTHWEST WYOMING...Increasing monsoonal moisture across the region will yield widespread thunderstorm coverage this afternoon. Impacts to flight categories for regional terminals remains less than 30%, but can't rule out brief CIG/VIS reductions to MVFR/IFR conditions especially across southern Utah terminals where better shear and instability may produce heavier precipitation cores. Otherwise, storms this afternoon will once again be capable of producing gusty and erratic outflow winds between 30-40 kts if they move into the vicinity of any regional terminals. && .FIRE WEATHER...A slow moving upper level low will continue to shift eastward and gradually weaken through Thursday. Ahead of this low, monsoonal moisture has shifted northward. While thunderstorms Wednesday were a mix of wet and dry, thunderstorms will shift toward a more likely threat of wetting rain and isolated flash flooding today. This trend will continue through Thursday before dry air begins to move into the area later Thursday into Friday. Ahead of yet another upper level system, critical fire weather conditions due to low humidity and gusty winds will be possible Friday afternoon and evening across portions of southern and western Utah where fuels are critical. High pressure will build into the area for the weekend. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Whitlam For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Local storm report, Jul 2, 8:02 AM MDT, 5 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
802 AM MDT Wed Jul 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg Alpine 40.46N 111.77W
07/01/2025 Utah UT Broadcast Media
Large spruce with root ball knocked over in
microburst. Crushed two cars in a driveway.
&&
CRKLocal storm report, Jul 2, 8:40 AM MDT, 5 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
840 AM MDT Wed Jul 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Tstm Wnd Dmg 1 S Hooper 41.16N 112.12W
07/01/2025 Weber UT Public
Pictures from social media showed a mature
pine tree uprooted as well as a damaged
gazebo. Time and location estimated by radar
and the nearest mesonet observation in
Clinton which recorded a gust to 43 mph.
Thunderstorm outflow that caused the damage
had a history of producing gusts of 50 to 60
mph.
&&
ADLocal storm report, Jul 2, 8:43 AM MDT, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
843 AM MDT Wed Jul 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Gst 6 SW Syracuse 41.03N 112.12W
07/01/2025 M61 MPH Davis UT Mesonet
Measured at the U of U Playa Flux Tower
site.
&&
ADThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:02 PM MDT | Fire Weather Watch | SLC | Beaver, Garfield, Iron, Juab, Kane, Millard and 4 more | 24 hr |
| Jul 2, 4:59 PM MDT | Special Weather Statement | SLC | Salt Lake | 46 min |
| Jul 2, 5:07 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 23 min |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.